Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had severe panic attacks. Prescribed lexapro and xanax. Put on paxil. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
i have esrf knewn it took toxins out with dialysis but i had severe panic attacks my dr put me on lexapro and xanax and iwas healthy no panic attacks for 23 years now i have been cleaned out of lexapro and xanax im having severe panic attacks .renal dr. doesnt know what to give me psych dr put me on paxil 20mg x2 now im having seratonia overload i checked drug book can any dr advise me what to take and how many im open to suggestions then i could tell my psych dr. please these are severe panic attacks is there a dr. out there who can help me
Posted Sun, 3 Nov 2013 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:

Detailed Answer:

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1) when you say you are having serotonin overload...what exactly are yoi experiencing.
2. How is your current kidney conditions
3. Why laxapro was stopped for you?

Hope to hear from you at your earliest convenience.

Regards and wish you good health,

Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Had severe panic attacks. Prescribed lexapro and xanax. Put on paxil. Help? 17 hours later
i have my body shaking all over, confusion, weakness, my kidney function is 2 to 4 percent on dialysis 3 days week at 3 1/2 hoursl lexapro was stoped because it has short time and dialysis cleaned it out even though i was taking it everyday after dialysis i was told i need a long acting anti depression med but i have been to 3 drs.and they dont know what i need to be on, a psych dr put me on paxal20mg x2 a day it has worked pretty good until now. i am shaking so bad i cant write checks or letters or anything my legs shake so bad i need a cane to help hold me up and keep me going in the right way as sometimes i try to walk straight and i stumble to the left or right dialysis i cant sit still i have to get up and stand moving a little so i can be there then sit back down and try to watch tv but i dont get in the mood for tv please help me. bette laycock 67yrs old
Answered by Dr. Srikanth Reddy 6 hours later
Brief Answer:
CBT is an option

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

The symptoms that you have mentioned are indeed suggestive of serotonine syndrome. The longest duration of action anti depressant is fluoxetine. However even this drug will have a proble with serotonine syndrome.

Bupropion is a medication which will not cause seronine syndrome.

Another option is to use non medicatiln approaches for panic attacks like cognitive behavioural therapy. Cognitive behvaioural therapy is a weekly 20 min sessions lasting for 8 weeks focussing on your deranged thought process.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor